MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A DE C.V. BD ALARIS SMARTSITE PUMP INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A DE C.V. BD ALARIS SMARTSITE PUMP INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 10010453
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd alaris smartsite pump infusion set had damaged / defective tubing.The following information was provided by the initial reporter: upon infusing a tpn for 2 separate patients on (b)(6), the tubing ripped open near the blue filter portion, allowing medication to leak out and blood return back to the tubing.In both cases, the tubing was exchanged.Different nurses administered the medication for both patients, so the tubing sets appeared to be faulty.The affected lot was removed from stock and will not be used for patient care.This impacted patient care as patient's tpns were stopped and not fully administered, impacting patient nutrition and medication administration.Product code: 10010453.
 
Additional Manufacturer Narrative
Forty-four samples were received for quality evaluation.Visual inspection of the samples was conducted and there were no damages or abnormalities.The samples were then primed and a simulated infusion was conducted at a rate of 125 ml/hr for 1 hour.Special attention was given to the tubing to filter connection to determine if there were any signs of leaks or damage during the infusion and normal handling of the samples.There was no leakage, air-in-line, flow issues, or occlusion identified during the testing.The customer complaint of leakage could not be confirmed.A root cause analysis was not conducted because the reported failure was not replicated.A device history record review for model 10010453 lot number 25055569 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.

Brand Name
BD ALARIS SMARTSITE PUMP INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX  22250
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana 22250
MX   22250
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23623641
Report Number9616066-2025-03547
Device Sequence Number10045525
Product Code FPA
UDI-Device Identifier07613203021135
UDI-Public(01)07613203021135(17)280526(10)25055569
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number10010453
Device Lot Number25055569
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown